LYRICA and bladder problems anyone?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by fibrobutterfly, Nov 9, 2007.

  1. I posted this on someones thread then thought I would post it seperate.

    I have taken it for about three/four mo., my dr. had me up it to 150mg twice a day and wanted me to go higher. However I am having terrible bladder problems. I never go hardly during the day with it and now I feel like I have to go all the time with an infection feeling and I don't have one . So I am lowering it slowly to 100 mg..twice a day. I think it is causing this problem. AHHHH! One step forward and two steps back.

    Plus I eat little and can't lose with it. Anyone experience bladder problems or excess water weight?
  2. Fudge43

    Fudge43 New Member

    ... I am curious about what you think is a reaction to the Lyrica fibrobutterfly. I have to say Lyrica has helped my over active bladder .. some times I have to really concentrate to do the job in fact .. but I haven't heard it go in the opposite direction as in your case.
    Are you sure you didn't ust develope an infection while on this dose ?
    Joy
  3. Bailey-smom

    Bailey-smom New Member

    is a listed side effect. My Dr said that many suffer with this issue (including me:)

    Kelly
  4. I am not really blaming it on the lyrica, I was just wondering if anyone else had this problem, as I noticed while I started it I never felt like urinating during the day but would be up all night going.

    It may just be coincidence? However my feet feel tingly so therefore I don't feel comfortable continuing at that dosage (150 mg) twice a day. So 100 mg it will be twice a day.

    Bailysmom did you continue with it, and what did you do if you stayed on it? What dosage are/were you on?

    Everyone is so different. I felt good at 50 to 75 mg twice a day and should have stayed there. This is just my opinion, like I said everyone is different. I do know it makes you retain fluid and I think that may be my problem. Who knows with this dd of fibromyalgia, it has so many twists and turns and is terrible.
  5. Bailey-smom

    Bailey-smom New Member

    and increase very slowly. I started with 25 mg @ night and then added another 25 mg in the morning.

    Last week I went to 50 mg @ night - 25 in the morning and 25 in the afternoon.

    We know that is not the typical dosing but it would wear off before my evening dose and he figures starting a dose in the middle of the day may help when the pain returns.

    It makes me very very tired and that is my reason for the small doses and gradual increase. it does help a little bit so we will see how it goes:)

    Hope you can find what is right for you!
    Kelly
  6. rs2

    rs2 New Member

    This is in responce to your post about bladder problems. I took Lyrica 300mg for 6 months to help with nerve pain. During that time I had several side-effects that I overlooked thinking that the problems were the result of other things. I stopped the lyrica gradually over several weeks and started feeling really bad. I went through TERRIBLE withdrawal symptoms, terrible bladder pressure, diarrhea, insomnia, nausea, headaches and chills. I couldn't figure out what was going on and didn't have a lot of help from my dotor. The bladder pressure was so great that I would go to the bathroom, stop and try to leave and then feel the need to go again and again. I lost over 14lbs. and just felt terrible. I got nervous and was afraid of what was going on in my body when I took a look at the information provided by the pharmacy. There it was clearly stated bladder control and muscle problems. I thought about this further and realized that I had three UTI's while taking lyrica. I had been having bladder problems during the months of taking the medication but thought that it was because of the UTI. I took an antibiotic and it would help but then the urgency and frequency would pop up again. It only intensified once I stopped the medication. I called Pfizer and they informed me that this was a common problem as well as several other problems that I was having. They couldn't tell me how long it would last though. I have been off the medication for 10 weeks and still have problems. Most have resolved but the bladder and diarrhea is still a problem. It has improved but very slowly. My urologist said that side effects can remain in your system for 3-6 months. That is crazy! I guess that I am wondering if any of you that have experienced this problem are still having problems. I'm hopefull that it will resolve itself but have been unable to have any diagnostic testing because of lack of insurance. I look forward to reading your responces.
  7. cheash1

    cheash1 New Member

    rs2, Just curious. How long before your bladder problems resolved. I noticed you had problems back in 2008. I took Lyrica for around 2 months and I am having exactly the same problems you did. The bladder has intensified. No diarrhea at this point, though. I have been off of Lyrica for a week. Wanted to know how much longer I will have to put up with this. It is very annoying and uncomfortable at times. <BR>
    <BR>
  8. mtkoren

    mtkoren New Member

    I was transitioned off of gabapentin and onto Lyrica over a one-week period ending two days ago. The reason I got off of gabapentin was that I found myself unable to focus, like having a full-blown case of ADD! I didn't care what came next, and I couldn't remember what just happened.<BR>
    <BR>
    With the change to Lyrica, my mind seem to clear up, and I'm much better focused. However, I have noticed, a little bit like you, changes in my urinary habits. it seems like when I start to urinate, it begins and then stops, then goes up some more and then gradually picks up speed until it's near-normal. Very strange behavior!<BR>
    <BR>
    Having said that, with the gabapentin I also recall that my urinary habits were also a bit off. But it was different there, because with the gabapentin, I found that I would get near the end, it would stop, and it would start up again. I was never quite sure if it was done, and sometimes it be a little trickle afterwards that could wet my pants. That's strange behavior seems to have largely stopped now. Instead I have a trouble getting started, and I get really worried, because it feels like my bladder is trying really hard to work.<BR>
    <BR>
    Even though I am 65, my prostate is in really good condition, and I really never think about bladder problems when trying to urinate. I'm taking these nerve medications, because I had a freak accident, where I cut a nerve, and they're trying to stop the burning.<BR>
    <BR>
    So what I'm reading, is that not only are people seeming to have trouble while using the medications, but they also continued to have problems after they stop them. That alarms me! My surgeon says I'll be on this for quite a while. I'm thinking about trying lower and lower amounts!
  9. LadyCarol

    LadyCarol Member

    Try taking Cranberry Extract (10,000 mg) twice a day, one with breakfast and one with early evening meal. It works wonders for many with bladder issues, male and female.